Aa
A
A
A
Close
Depression Community
10.6k Members
480331 tn?1310407129

Weaning off Lexipro 10mg after one month

Ok, I need some advice.  I have been going through a lot in my life over the past year.  I've been situationally depressed, and have always fought through it with exercise or getting my focus on something else.  I currently do not have health insurance, but my sister is a psychiatric clinical nurse and able to write scripts for meds.  She was able to get me Lexipro 10 mg, 90 day supply.  I've been taking the Lexipro for one month, and although I think I feel better, I am more fearful of weaning off the meds once I need it again in 90 days, due to no insurance and the cost of the meds.  I want to stop taking it.  But I don't want to tell my sister, because I will get an ear lashing from here to the moon!  Please, no lectures, I only want to know the best advice for me to wean off or stop taking the med altogether...any help?
6 Responses
Avatar universal
I take the 10 mgs myself and I know they can be cut in half. You might want to try cutting them in half and tapering down slowly. Every few days taking 5 mgs instead of 10 mgs, and so on.They can even be scored in to 2.5 mgs as you work your way down. I would'nt recommend just stopping them even though you have'nt been on them that long.
480331 tn?1310407129
My thoughts exactly. Thank you.  I know enough not to quit cold turkey, so I think tomorrow I will start tomorrow with the half dose.  Well, here is another question...since I have about 60 pills left...should I start taking 1/2 tomorrow for a week, then 2.5 the week after and stop?  Or, drag out the process until the supply is all gone?
Avatar universal
With you being on for a short amount of time I really don't think you need to take all you have left. Try taking ,5 tomorrow, like you planned. Then take the 10 mgs for a couple of days and then back to the .5 mgs. See how you feel and then you can cut out the 10 mgs altogether and do the .5 mgs and .25 mgs the same way. Your body will let you know if your going through withdrawal. I wish I could give you better advice. I was on 20 mgs for a year and weaned off pretty well when I wanted to stop taking it. I think your going to be fine since you have'nt been on it that long. Will you keep me up to date on how it's going?
480331 tn?1310407129
I just took.a .5.  I will definitely let you know how things go.  Thanks again!
Avatar universal
Your very welcome. I think your going to be just fine with the tapering.
Avatar universal
You'll be fine just taper to 5 for a week and then 5 every other day for another week you shouldn't feel withdrawals, I was on it for 3 years and tapered in 3 weeks and didn't feel anything weird. You'll be fine!!!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.